Finally seen Hepatologist

Well I finally seen the Hepatologist and I really liked him. He actually sat down and explained things and answered any questions I had without seeming to be in a hurry. Now I see every 6 months along with my Gastro. He did more blood work and sent me to have a fibro scan and a dexa scan. My ALP is still higher than he expected since I take Urso and Ocaliva. He said if there was still no change when I go back he will up my dose of Ocaliva. I am taking hydroxyzine for the itch but it doesn't seem to work at first it seemed to help a little. He mentioned there was something else I could try (can't remember the name of it) I just don't know. I take so many different meds as it is. The dexa scan showed I have osteopenia. The fibro scan wasn't too bad (I was told this over phone from a nurse) she also said it looked like I have fatty liver disease (?) I go back to my Gastro next week so maybe he will have my results from them. I had my colonoscopy and it was all good. Does anyone suffer with bone pain in legs? It's like a deep ache feeling. I was wondering if it could be PBC related. When I eat I get so nauseaus (sp) it used to be only if I ate something fatty but lately it seems to be anything and a lot of grumbling in stomach. Anyone else get this? I didn't mean to write a book lol. Hope everyone is having a good night.

Lisa

Last edited by

11 Replies

oldestnewest
  • try and eat little and often... i found starchystuff particularly good for the nausea... aches and pains everywhere.... think it was pbc. cheers cazer.

  • The gastro I see sent me to rheumatology for the bone pain in my legs, she didn't believe it was from my PBC.

    The rheumatologist pressed trigger points on the neck and spine and diagnosed fibromyalgia but was unsure as I only got pain in the legs not any where else and after testing my vitamin D levels it found I was seriously deficienct.

    He did say the pain may improve once the vitamin levels were up to normal and I must say the deep ache in my shin bones has gone. It may be worth getting your vitamin D tested.

  • I have been on Vit D for almost 2 years now. I have continued to have the pain since taking Vit D. I just figured it was something else I am going to have to learn to live with.

    Lisa

  • Sounds like your on a similar care plan as me. I do have hip and joint pain. I think thats what keeps me up at night bc my body aches so much. For the itch would be prevalite powder. I take that during the day. It makes me constipated. I take the hydroxyzine at night bc it majes me sleepy. As for nausea, i think between the amount of meds and the way food makes me feel explains why im losing weight. I joke about my entree for the day is pill and more pills. Bu the time ive taken everything im not hungry but likely very nauseous.

    Glad you got a goid specialist. Hopefully he will help guide you through tjis journey. Please keep us updated.

    Connie

  • Hi Connie

    I know what you mean about pills and more pills. I don't seem to have the problem of losing weight though. I am hoping my new Dr will help me more. Do you take anything for the joint pain? My rheumatologist put me on tramadol a few years ago but it only eases it a little but he said with my PBC that was the safest med. I hope you are having good night.

    Lisa

  • Not currently on anything and i am suffering with joint bone and hip pain. Just dont want more meds.

  • Hi. What hospital are you attending? Im having my fibroscan and other scan in August. The pain i have in my legs is horrible deep bone pain. Nothing stopping me from getting out and about though. 😊

  • Hi CathieG

    I am in the US.

  • Sounds to me as if the ostiopenia would make your bones ache like they do. I have joint/muscle pain but I don't feel like it's bone related for me. My hep told me that once your digestive system is messed up it causes a lot of other issues as well. It could be the PBC. One thing I've learned from this site is that we have most of the same symptoms, but there are also some who are different. Take care & stay strong

  • Hi Shulsey

    Thank you. I will ask about the osteopenia. I don't know how long I have had it so I don't know anything about it. Hope you are well.

    Lisa

  • Like Candy12, my Vitamin D levels are deficient, which I only found out about on Friday. I have been experiencing bone pain in my arms, hope that the high dose regiment of Vitamin D supplement that I am now on will relieve some of this.

You may also like...